Alert archive / Wisconsin / Tornado Warnings in 2007
Tornado Warning 18, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Sep 20, 2007, 4:45 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2007, 4:45 PM CDT (21:45 UTC)
- Expired
- Sep 20, 2007, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 111 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 202145 TORDLH MNC115-WIC013-202215- /O.NEW.KDLH.TO.W.0018.070920T2145Z-070920T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 445 PM CDT THU SEP 20 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA... CENTRAL BURNETT COUNTY IN NORTHWEST WISCONSIN... * UNTIL 515 PM CDT * AT 441 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR WALMART IN PINE CITY. THE STORM WAS MOVING EAST AT 45 MPH. * THE MOST DANGEROUS PART OF THIS STORM WILL BE NEAR... GRANTSBURG BY 450 PM... ALPHA BY 455 PM... FALUN BY 500 PM... WEBSTER AND YELLOWLAKE BY 510 PM... HERTEL AND DANBURY BY 515 PM... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...OR A BASEMENT STAIRCASE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN A SMALL INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. LAT...LON 4594 9293 4574 9294 4574 9214 4604 9219 $$ MILLER
3 follow-up statements
000 WWUS53 KDLH 202153 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 452 PM CDT THU SEP 20 2007 MNC115-WIC013-202215- /O.CON.KDLH.TO.W.0018.000000T0000Z-070920T2215Z/ PINE MN-BURNETT WI- 452 PM CDT THU SEP 20 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL BURNETT AND EXTREME SOUTHEASTERN PINE COUNTIES... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED JUST NORTH OF GRANTSBURG...OR ABOUT 18 MILES SOUTHEAST OF HINCKLEY...MOVING EAST AT 50 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL BE NEAR... SIREN BY 500 PM... WEBSTER AND YELLOWLAKE BY 505 PM... HERTEL AND WEBB LAKE BY 510 PM... DAMAGE WAS REPORTED WITH THIS STORM IN PINE CITY. SEEK SHELTER NOW THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4598 9277 4574 9280 4574 9211 4607 9211 $$ MILLER
000 WWUS53 KDLH 202203 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 503 PM CDT THU SEP 20 2007 MNC115-202213- /O.CAN.KDLH.TO.W.0018.000000T0000Z-070920T2215Z/ PINE MN- 503 PM CDT THU SEP 20 2007 ...THE TORNADO WARNING FOR PINE COUNTY IS CANCELLED... THE STORM HAS MOVED EAST INTO WISCONSIN. LAT...LON 4597 9252 4583 9267 4582 9210 4606 9209 $$ WIC013-202215- /O.CON.KDLH.TO.W.0018.000000T0000Z-070920T2215Z/ BURNETT WI- 503 PM CDT THU SEP 20 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL BURNETT COUNTY... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 7 MILES WEST OF WEBSTER...OR ABOUT 23 MILES SOUTHEAST OF HINCKLEY...MOVING EAST AT 45 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL BE NEAR... WEBSTER BY 508 PM CDT... WEBB LAKE BY 515 PM... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4597 9252 4583 9267 4582 9210 4606 9209 $$ MILLER
000 WWUS53 KDLH 202215 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 515 PM CDT THU SEP 20 2007 WIC013-202225- /O.EXP.KDLH.TO.W.0018.000000T0000Z-070920T2215Z/ BURNETT WI- 515 PM CDT THU SEP 20 2007 ...THE TORNADO WARNING FOR CENTRAL BURNETT COUNTY EXPIRES AT 515 PM CDT... THE STORM HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO... AND HAS WEAKENED TO BELOW SEVERE LEVELS AS WELL. SMALL HAIL AND LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED TO PERSIST THROUGH AT LEAST 530 PM. LAT...LON 4597 9252 4583 9267 4582 9210 4606 9209 $$ MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Sep 20, 3:50 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 20, 3:50 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT THU SEP 20 2007
.MESOSCALE UPDATE...CONCERNING HEAVY RAINFALL AND MARGINAL SEVERE
THREAT ACROSS CROW WING/AITKIN/PINE/DOUGLAS/BURNETT/CARLTON
COUNTIES...
ONGOING MCS OVER EAST CENTRAL MINNESOTA HAS LAID DOWN AN OUTFLOW
BOUNDARY ACROSS CENTRAL MINNESOTA FROM THE SRN SUBURBS OF THE MSP
METROPLEX..WWD TO SOUTH OF WILLMAR. NEAR SURFACE AIRMASS NORTH OF
THIS BOUNDARY IS QUITE COLD..AND THE OUTFLOW BOUNDARY HAS
EFFECTIVELY BECOME THE SURFACE WARM FRONT.
40-50 KT LOW LEVEL JET AXIS FROM NORTHEAST NEBRASKA INTO CENTRAL
MINNESOTA IS RESULTING IN TREMENDOUS INFLUX OF MOISTURE AND ELEVATED
INSTABILITY INTO CENTRAL MINNESOTA WITH VERY LARGE MOISTURE
TRANSPORT VECTORS INTERSECTING THE WARM FRONT/OFB INVOF WILLAR TO
STC. SET UP APPEARS TO BE SIMILAR TO A MADDOX TYPE 1 MESOSCALE SET
UP FOR FALSH FLOODING.
RESULTANT LOW LEVEL FROTOGENETIC CIRCULATION IS RESULTING IS LAYER
LIFTING AND REALIZATION OF LARGER CAPES THAN PARCEL-BASED OBJECTIVE
ANALYSIS FIELDS WOULD CURRENTLY INDICATE. RELEASE OF THIS INSTABILITY
IS EVIDENT IN THE 3-5 KFT AGL LAYER..WITH BLOSSOMING OF ELEVATED
CONVECTIVE ECHOES ACROSS THE SRN HALF OF THE DULUTH CWA IN THE PAST
HOUR.
RAINFALL RATES UNDERNEATH STRONGEST CORES MAY REACH 2-3 INCHES PER
HOUR..AND FLASH FLOOD POTENTIAL APPEARS TO BE INCREASING FROM THE
BRAINERD LAKES AREA EASTWARD INTO FAR WEST CENTRAL WISCONSIN..
ALTHOUGH PERHAPS NOT FOR A COUPLE MORE HOURS. ADDITONAL ELEVATED
CONVECTIVE DEVLOPMENT NEAR WILLMAR IS ALSO EXPECTED TO TRANSLATE
NORTHEASTWARD INTO THIS AREA OVER THE NEXT SEVERAL HOURS..PROVIDING
ADDITIONAL RAINFALL.
DUE TO EXTREMELY COLD AND STABLE NEAR-SURFACE AIR..TORNADO AND WIND
POTENTIAL WITH THESE STORMS APPEARS TO EFFECTIVELY BE ZERO.
HOWEVER..ANY REFLECTIVITY CORES WITH 50+ DBZ ECHOES UP TO AROUND 30
KFT AGL WILL POSE A THREAT OF DIME TO NICKEL SIZE HAIL.
MILLER
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CARLTON/SOUTHERN
ST. LOUIS-CENTRAL ST. LOUIS-CROW WING-KOOCHICHING-NORTHERN
AITKIN-NORTHERN CASS-NORTHERN COOK/NORTHERN LAKE-NORTHERN
ITASCA-NORTHERN ST. LOUIS-PINE-SOUTHERN AITKIN-SOUTHERN
CASS-SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-SOUTHERN
LAKE/LAKESHORE.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR CROW WING-
NORTHERN AITKIN-NORTHERN CASS-NORTHERN ITASCA-SOUTHERN
AITKIN-SOUTHERN CASS-SOUTHERN ITASCA.
WI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BURNETT-DOUGLAS.
LS...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO MIDNIGHT CDT FRIDAY
NIGHT FOR LSZ121-LSZ144-LSZ145-LSZ148.
SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 12 PM CDT SATURDAY FOR
LSZ140-LSZ141-LSZ142-LSZ143-LSZ146-LSZ147.Hazardous weather outlook, Sep 20, 3:26 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 326 PM CDT THU SEP 20 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-212030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 326 PM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT WEST OF A LINE FROM BAUDETTE...TO BIGFORK...GRAND RAPIDS...MOOSE LAKE...AND HINCKLEY. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. A WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR WINDS OF 25 TO 30 MPH...WITH GUSTS UP TO 45 MPH...FOR ITASCA...CASS...CROW WING...AND AITKIN COUNTIES. THIS ADVISORY INCLUDES CASS LAKE...PINE RIVER...GRAND RAPIDS...AITKIN...AND MILLE LACS. MINOR WIND DAMAGE AND POWER OUTAGES WILL BE POSSIBLE THROUGH THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTHEAST MINNESOTA AND DOUGLAS AND BURNETT COUNTIES IN NORTHWEST WISCONSIN. SHOWERS AND THUNDERSTORMS...INCLUDING PERIODS OF HEAVY RAIN...WILL PERSIST OVERNIGHT ACROSS MUCH OF THE REGION. THE THREAT FOR HEAVY RAIN WILL SHIFT EAST OVER THE NORTHWEST WISCONSIN AREAS AFTER MIDNIGHT. PLEASE MONITOR THE LATEST FORECAST FOR ADDITIONAL UPDATES REGARDING THE THREAT OF HEAVY RAIN AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL RACE ACROSS THE REGION FRIDAY WITH THUNDERSTORMS LIKELY. HEAVY RAIN...DAMAGING WIND...AND HAIL ARE POSSIBLE WITH THESE STORMS. AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE FROM THE TWIN PORTS EAST INTO NORTHWEST WISCONSIN. THE FLASH FLOOD WATCH CONTINUES INTO FRIDAY AFTERNOON FOR NORTHEAST MINNESOTA AND A PORTION OF NORTHWEST WISCONSIN. HEAVY RAIN WILL AGAIN BE POSSIBLE ACCOMPANYING THE COLD FRONT ON FRIDAY. THE LONG DURATION OF RAIN MAY CAUSE LOCALIZED FLOODING IN THE ALREADY SATURATED AREAS. PLEASE MONITOR THE LATEST FORECAST FOR ADDITIONAL UPDATES REGARDING THE THREAT OF HEAVY RAIN AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. GRANING
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:13 PM CDT | Flash Flood Watch | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 26 hr |
| Sep 20, 4:28 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 32 min |
| Sep 20, 4:52 PM CDT | Wind Advisory | DLH | Bayfield, Douglas | 2 hr |
| Sep 20, 12:13 PM CDT | Wind Advisory | DLH | Aitkin, Cass, Crow Wing, Itasca | 5 hr |
| Sep 20, 3:54 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Pine | 36 min |
| Sep 20, 4:39 PM CDT | Special Marine Warning | DLH | 66 min | |
| Sep 20, 5:40 PM CDT | Special Marine Warning | DLH | 65 min |
Nearby
Tornado Warnings in Wisconsin, 2007Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.